MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS TSH ASSAY; RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE

ROCHE DIAGNOSTICS ELECSYS TSH ASSAY; RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE
Catalog Number 07028091190
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event occurred in (b)(6).(b)(6).
 
Event or Problem Description
The customer stated that they received erroneous results for one patient sample tested with the elecsys tsh assay, elecsys ft3 iii, the elecsys ft4 iii assay, and roche diagnostics cobas elecsys anti-tpo on a cobas 8000 e 801 module.The sample also had an erroneous result for the elecsys ft4 ii assay when tested on a second e 801 analyzer used for investigation.This medwatch will apply to the tsh assay.Please refer to the medwatches with the following.Patient identifiers for information related to each other affected assay: (b)(6) = ft3; (b)(6) = ft4 iii; (b)(6) = anti-tpo; (b)(6) = ft4 ii.Refer to the attachment for all patient data.The sample was tested on the customer's e 801 analyzer, then tested on abbott architect analyzers at the customer site and another laboratory.The sample was provided for investigation where it was tested on a second e 801 analyzer.Measurements for tsh, ft3, and ft4 iii were performed on the e 801 analyzer used for investigation on (b)(6) 2018.Measurements for ft4 ii and anti-tpo were performed on the e 801 analyzer used for investigation on (b)(6) 2018.No adverse events were alleged to have occurred with the patient.The e 801 analyzer used at the customer site is serial number (b)(4).The e 801 analyzer used for investigation is serial number (b)(4).Tsh reagent lot number 331814, with an expiration date of august 2019 was used on this analyzer.
 
Additional Manufacturer Narrative
A sample was investigated by the manufacturer.The sample contained an interferent to a component of the reagent.This is covered in product labeling.The package insert states: in rare cases, interference due to extremely high titers of antibodies to analyte-specific antibodies, streptavidin or ruthenium can occur.These effects are minimized by suitable test design.For diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings.

Brand Name
ELECSYS TSH ASSAY
Common Device Name
RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
MDR Report Key8032766
Report Number1823260-2018-04043
Device Sequence Number1303143
Product Code JLW
UDI-Device Identifier04015630939831
UDI-Public4015630939831
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K961491
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07028091190
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/11/2018
Supplement Date Received by Manufacturer10/11/2018
Initial Report FDA Received Date11/02/2018
Supplement Report FDA Received Date12/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR